MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REF NH HA SHELL SZ 52MM; PRSTHSS,HP,SM-CNSTRND,UNCMNTD,MTL/POLYMER,NON-POROUS,CALICUM-PHOSPHATE

SMITH & NEPHEW, INC. REF NH HA SHELL SZ 52MM; PRSTHSS,HP,SM-CNSTRND,UNCMNTD,MTL/POLYMER,NON-POROUS,CALICUM-PHOSPHATE
Catalog Number 71334252
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Injury (2348); Joint Dislocation (2374)
Date of Event 10/22/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient undergone revision thr surgery for recurrent dislocation.
 
Additional Manufacturer Narrative
The associated reflection xlpe acetabular liner was not returned for evaluation.The device was manufactured in 2002.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.Without the return of the actual product involved, our investigation of this report is inconclusive.A clinical evaluation noted that undated x-ray photos were provided and reviewed, and show a steep inclination of the shell but doesn¿t appear to have signs of loosening, however no prior images were provided to assess whether this has migrated over time, and therefore contributed to the reported dislocations.The original implantation x-rays were not provided for comparison.Details regarding the patient¿s weight-bearing status, medical history, bone quality, fall/trauma history, and other additional clinical relevant information have not been provided.Based on the limited information provided and without the return of the device for evaluation the cause of the reported multiple dislocations may possibly be attributed to the position of the acetabular shell.It can¿t be confirmed if the position has changed over time to now be an issue, or if the patient¿s age and possible age of the liner was a contributing factor.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
REF NH HA SHELL SZ 52MM
Common Device Name
PRSTHSS,HP,SM-CNSTRND,UNCMNTD,MTL/POLYMER,NON-POROUS,CALICUM-PHOSPHATE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8036165
Report Number1020279-2018-02354
Device Sequence Number11121634
Product Code MEH
UDI-Device Identifier03596010452801
UDI-Public03596010452801
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K990666
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2011
Device Catalogue Number71334252
Device Lot Number01BM13433A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/22/2018
Supplement Date Received by Manufacturer10/22/2018
Initial Report FDA Received Date11/03/2018
Supplement Report FDA Received Date03/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;